# SDR CA080715003

- Difficulty date: July 2, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna U206G
- Aircraft time: 8,526 hours
- Engine: Cont IO520F
- System (JASC): 2421 · AC Generator-Alternator
- Part: Commutator
- Condition: Failed
- Location: Alternator
- Component: Alternator, Kelly
- Component part number: DOFF10300BR
- Stage of operation: DE
- How discovered: O
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

(CAN) FLIGHT CREW NOTICED THE ALTERNATOR WAS NOT CHARGING ON DESCENT. UPON CLOSER INSPECTION IT WAS FOUND THAT THE COMMUTATOR AND BRUSHES WITHIN THE RECENTLY O/H ALTERNATOR SHOWED SIGNS OF SIGNIFICANT ABNORMAL WEAR.  THE ALTERNATOR WAS LOW TIME AND HAD NOT GONE THROUGH ITS 500 HR INSPECTION YET SO IT WAS DETERMINED THAT THE WEAR HAD BEGUN FROM THE TIME OF O/H.  THE ALTERNATOR WAS REPLACED WITH ANOTHER O/H ALTERNATOR & RETURNED TO SERVICE.
